Alert archive / New Mexico / Winter Storm Watches in 2012

Winter Storm Watch 6, NWS Albuquerque, NM

March 6, 2012

NWS Albuquerque, NM issued this winter storm watch at Mar 6, 2012, 3:46 PM MST. It took effect at Mar 8, 2012, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 6, 2012, 3:46 PM MST (22:46 UTC)
In effect from
Mar 8, 2012, 12:00 AM MST
Expired
Mar 7, 2012, 3:37 PM MST
In force
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm watch went out at Mar 6, 3:06 PM MST, 40 minutes earlier.

Area forecast discussion, Mar 6, 3:06 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MST TUE MAR 6 2012

.DISCUSSION...

...ANOTHER POTENT BLAST OF COLD...SNOW...AND WIND ON THE WAY...

LOTS OF IMPACT DECISIONS TO BE MADE THIS AFTERNOON REGARDING THE
STRENGTHENING STORM SYSTEM CURRENTLY TAKING SHAPE OVER THE GREAT
BASIN. A COUPLE BOOKKEEPING ITEMS FIRST...WILL CONTINUE CURRENT
WIND ADVISORY ACROSS PORTIONS OF WESTERN AND CENTRAL NM UNTIL 7PM.
STRENGTHENING SW FLOW ALOFT AHEAD OF THE APPROACHING UPPER LOW WILL
KEEP RIDGE TOPS WINDS GOING TONIGHT HOWEVER THE MAIN WINDOW FOR WIND
WILL BE LATE MORNING TO EARLY EVENING WEDNESDAY SO THIS IMPACT
PERIOD WILL BE TREATED AS A SEPARATE EVENT...WHICH WILL INCLUDE THE
RIO GRANDE VALLEY. EVENING SHIFT MAY HOIST THIS PRODUCT AFTER
EXPIRING CURRENT ADVISORY. UPGRADED FIRE WX WATCH TO A RED FLAG FOR
WEDNESDAY AND THIS PRODUCT WILL BE REISSUED SOON.

DEEP MIXING TOMORROW AND WARM ADVECTION FROM THE RIO GRANDE VALLEY
EASTWARD WILL FORCE MAX TEMPS WELL ABOVE NORMAL...ESPECIALLY THE
EAST WHERE LOTS OF 70S AND LOW 80S WILL OCCUR. MEANWHILE MOIST SW
FLOW WILL DEVELOP OVER THE NW MTS AS THE H5 UPPER LOW DEEPENS TO
538DM WHICH IS -2 STDEV BELOW CLIMO. A STRONG COLD FRONT WILL ALSO
PLUNGE SOUTH DOWN THE FRONT RANGE LATE WEDNESDAY AS A 1032MB
SURFACE HIGH TAKES SHAPE OVER THE HIGH PLAINS. SIGNIFICANTLY COLDER
AIR WILL FILTER INTO THE EAST BENEATH INCREASING MOIST DIVERGENT
UPPER LEVEL FLOW INTO THURSDAY.

COMPUTER MODELS ARE BEGINNING TO GET A BETTER GRASP ON THE TIMING
AND PLACEMENT OF THE UPPER LOW THROUGH FRIDAY. HAVE SIDED WITH THE
ECMWF WHICH IS VERY CLOSE TO THE SREF/GEFS THRU EARLY FRIDAY AND
THE 12Z HPC ANALYSIS. THE H5 UPPER LOW WILL BEGIN SLOWING DOWN AND
WEAKENING TO NEAR 560DM THURSDAY EVENING THEN BECOME NEARLY
STATIONARY OVER THE FAR NE PLAINS INTO FRIDAY. WILL HOIST A WINTER
STORM WATCH TO COVER PORTIONS OF THE CENTRAL/NORTHERN MTS AND THE NE
PLAINS FOR A FAIRLY LENGTHY PERIOD. THE MAIN IMPACT WINDOW WILL BE
EARLY THURSDAY THROUGH SUNRISE FRIDAY FROM WEST TO EAST.

BEYOND FRIDAY...MODELS CONTINUE TO HOLD ONTO THIS UPPER LOW OVER THE
NE CORNER OF THE STATE BUT SOLUTIONS ARE ALL OVER THE PLACE. KEPT THE
ISOLD/SCT POPS CURRENTLY IN THE GRIDS. IT DOES APPEAR HOWEVER THAT
BY EARLY NEXT WEEK MODELS SHOW A STRONG WARMING AND DRYING TREND.

GUYER

&&

.AVIATION...
PERIODS OF HIGH CLOUDS WILL AFFECT THE TERMINALS THROUGH THE NEXT 24
HOURS...OTHERWISE VFR CONDITIONS. GUSTY WEST TO SOUTHWEST WINDS THIS
AFTERNOON WILL DIMINISH THIS EVENING BEFORE RETURNING LATE IN THE
MORNING ON WEDNESDAY. SOUTHWEST TO WEST WINDS WILL BE EVEN STRONGER
WEDNESDAY AFTERNOON WITH TURBULENT CONDITIONS EXPECTED AREA-WIDE.
BLOWING DUST/SAND MAY REDUCE VISIBILITIES TO 5 MILES AT TIMES AFTER
19Z WEDNESDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

&&

.FIRE WEATHER...
A VERY DRY AIRMASS AND STRONG SOUTHWEST WINDS WILL REMAIN COMBINED
OVER NORTHERN NEW MEXICO FOR CRITICAL FIRE WEATHER CONDITIONS ALL
AREAS EXCEPT FOR THE NORTH CENTRAL MOUNTAINS THROUGH LATE THIS
AFTERNOON. AS A VIGOROUS TROUGH OF LOW PRESSURE APPROACHES FROM THE
WEST ON WEDNESDAY...EVEN STRONGER WINDS WILL COMBINE WITH THE
ALREADY DRY AIRMASS IN PLACE. THIS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO ALL AREAS EXCEPT FOR THE NORTHWEST PLATEAU LATE
WEDNESDAY THROUGH EARLY WEDNESDAY EVENING. AS THE TROUGH MOVES INTO
NEW MEXICO WEDNESDAY NIGHT AND THURSDAY...MOISTURE ASSOCIATED WITH
THE TROUGH WILL BRING ISOLATED TO SCATTERED SHOWERS TO THE REGION
THOUGH WETTING RAINS WILL BE NEARLY NONEXISTENT EXCEPT OVER THE
HIGHEST TERRAIN. ALSO...A COLD FRONT WILL MOVE THROUGH THE REGION
FROM THE NORTHEAST THROUGH THE DAY ON THURSDAY BRINGING MUCH COOLER
TEMPERATURES AND HIGHER HUMIDITIES.

THE WEATHER MODELS BEGIN TO DIVERGE NOTICEABLY AROUND THURSDAY
NIGHT/FRIDAY WITH THE MOST BELIEVABLE SCENARIO BEING WHERE THE
TROUGH OF LOW PRESSURE WILL SLOWLY MEANDER EASTWARD OVER NEW MEXICO
THROUGH SATURDAY BEFORE EJECTING TO THE EAST ON SUNDAY. THIS WILL
BRING THE POSSIBILITY OF LINGERING ISOLATED SHOWERS MAINLY EAST OF
THE CENTRAL NEW MEXICO MOUNTAIN CHAIN THROUGH SATURDAY MORNING WITH
A DRYING AND WARMING TREND BEGINNING SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  35  52  25  46 /   0  20  40  30
DULCE...........................  21  50  21  42 /   0  30  50  40
CUBA............................  27  55  21  40 /   0  10  20  40
GALLUP..........................  27  45  19  42 /   0  10  20  20
EL MORRO........................  24  45  18  39 /   0   5  20  20
GRANTS..........................  30  52  22  41 /   0   0  10  30
QUEMADO.........................  34  49  19  41 /   0   5  10  20
GLENWOOD........................  30  56  22  51 /   0   0   5  10
CHAMA...........................  23  47  20  36 /   5  40  50  50
LOS ALAMOS......................  37  53  25  40 /   0   5  20  50
PECOS...........................  35  53  23  36 /   0   0  20  50
CERRO/QUESTA....................  23  52  21  35 /   0  10  40  50
RED RIVER.......................  29  42  15  25 /   0  20  50  60
ANGEL FIRE......................  27  44  18  26 /   0  10  40  60
TAOS............................  26  53  24  38 /   0   5  30  50
MORA............................  29  53  18  32 /   0   5  20  50
ESPANOLA........................  29  61  26  45 /   0   0  10  30
SANTA FE........................  36  56  26  37 /   0   0  10  40
SANTA FE AIRPORT................  32  60  25  41 /   0   0  10  40
ALBUQUERQUE FOOTHILLS...........  43  61  32  42 /   0   0   5  40
ALBUQUERQUE HEIGHTS.............  42  64  32  45 /   0   0   5  40
ALBUQUERQUE VALLEY..............  38  65  32  47 /   0   0   5  40
ALBUQUERQUE WEST MESA...........  38  65  31  47 /   0   0   5  40
LOS LUNAS.......................  37  65  30  48 /   0   0   0  30
RIO RANCHO......................  39  63  31  44 /   0   0   5  40
SOCORRO.........................  40  68  32  52 /   0   0   0  20
SANDIA PARK/CEDAR CREST.........  40  58  27  40 /   0   5  10  50
TIJERAS.........................  38  61  28  42 /   0   0   5  40
MORIARTY/ESTANCIA...............  36  61  26  40 /   0   0   5  40
CLINES CORNERS..................  36  58  25  36 /   0   0  20  40
GRAN QUIVIRA....................  39  60  26  44 /   0   0  10  20
CARRIZOZO.......................  39  66  30  49 /   0   0   5  10
RUIDOSO.........................  42  60  26  43 /   0   0  10  20
CAPULIN.........................  38  57  21  24 /   0   0  40  50
RATON...........................  35  64  23  32 /   0   0  30  40
SPRINGER........................  36  64  25  33 /   0   0  20  40
LAS VEGAS.......................  35  60  18  34 /   0   0  20  40
CLAYTON.........................  44  67  23  33 /   0   0  30  40
ROY.............................  43  67  24  33 /   0   0  20  40
CONCHAS.........................  43  72  32  36 /   0   0  10  20
SANTA ROSA......................  44  71  30  41 /   0   0  10  30
TUCUMCARI.......................  44  75  33  38 /   0   0  10  20
CLOVIS..........................  44  76  32  42 /   0   0   5  10
PORTALES........................  45  77  34  45 /   0   0   5  10
FORT SUMNER.....................  42  78  34  45 /   0   0   5  20
ROSWELL.........................  40  81  42  56 /   0   0   0  10
PICACHO.........................  44  73  35  50 /   0   0   5  10
ELK.............................  43  67  33  50 /   0   0   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MST THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101-103>109.

RED FLAG WARNING FROM 9 AM TO 8 PM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ103>109.

WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
NMZ502-505-506-508-521-523-524-526-529-532-533-539.

WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES...NMZ510>515-521-523-527>533.

&&

GUYER/19
Hazardous weather outlook, Mar 6, 5:26 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MST TUE MAR 6 2012

NMZ501>540-071300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
526 AM MST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR ALL BUT THE NORTHERN MOUNTAINS WHERE LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

SOUTHWEST WINDS WILL GUST TO 50 MPH THIS AFTERNOON OVER MUCH OF
SOUTHERN NEW MEXICO FROM THE ARIZONA LINE TO THE CONTINENTAL
DIVIDE...AND ACROSS THE CENTRAL AND SANGRE DE CRISTO MOUNTAINS
EASTERN SLOPES AND ADJACENT PLAINS. GUSTY WINDS WILL CONTINUE
OVERNIGHT INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DANGEROUS FIRE WEATHER AND GUSTY WINDS WILL REDEVELOP WEDNESDAY
AFTERNOON ACROSS ALL BUT THE NORTHERN MOUNTAINS AND NORTHWEST
PLATEAU. RAIN CHANGING TO SNOW OVER THE NORTH AND WEST LATE
WEDNESDAY WILL EXPAND ACROSS ALL OF NORTHERN NEW MEXICO WEDNESDAY
NIGHT...AND OVER THE EASTERN PLAINS THURSDAY AND THURSDAY NIGHT.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN
MOUNTAINS AND SANGRE DE CRISTO RANGE...WITH LESSER AMOUNTS ALONG THE
INTERSTATE 25 AND INTERSTATE 40 CORRIDORS IN EASTERN NEW MEXICO.
WIND CHILL FALLING INTO THE TEENS AND 20S WEDNESDAY NIGHT WILL
DROP TO THE SINGLE DIGITS AND TEENS THURSDAY NIGHT. SNOW WILL
TAPER OFF GRADUALLY FROM WEST TO EAST FRIDAY...WITH LINGERING SNOW
SHOWERS OVER THE NORTHEAST ENDING DURING THE DAY ON SATURDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS AND WIND
IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:39 PM MSTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more28 hr

Nearby

Winter Storm Watches in New Mexico, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.